Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the Kostant convexity theorem


Author: François Ziegler
Journal: Proc. Amer. Math. Soc. 115 (1992), 1111-1113
MSC: Primary 22E60; Secondary 22E15, 58F06
MathSciNet review: 1111441
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A quick proof that the coadjoint orbits of a compact connected Lie group project onto convex polytopes in the dual of a Cartan subalgebra.


References [Enhancements On Off] (What's this?)

  • [1] J. Frank Adams, Lectures on Lie groups, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0252560
  • [2] M. F. Atiyah, Convexity and commuting Hamiltonians, Bull. London Math. Soc. 14 (1982), no. 1, 1–15. MR 642416, 10.1112/blms/14.1.1
  • [3] Michèle Audin, The topology of torus actions on symplectic manifolds, Progress in Mathematics, vol. 93, Birkhäuser Verlag, Basel, 1991. Translated from the French by the author. MR 1106194
  • [4] G. L. Luke (ed.), Representation theory of Lie groups, London Mathematical Society Lecture Note Series, vol. 34, Cambridge University Press, Cambridge-New York, 1979. MR 568880
  • [5] V. Guillemin and S. Sternberg, Convexity properties of the moment mapping, Invent. Math. 67 (1982), no. 3, 491–513. MR 664117, 10.1007/BF01398933
  • [6] V. Guillemin and S. Sternberg, Geometric quantization and multiplicities of group representations, Invent. Math. 67 (1982), no. 3, 515–538. MR 664118, 10.1007/BF01398934
  • [7] G. J. Heckman, Projections of orbits and asymptotic behaviour of multiplicities for compact Lie groups, Thesis, Leiden, 1980.
  • [8] G. J. Heckman, Projections of orbits and asymptotic behavior of multiplicities for compact connected Lie groups, Invent. Math. 67 (1982), no. 2, 333–356. MR 665160, 10.1007/BF01393821
  • [9] Bertram Kostant, On convexity, the Weyl group and the Iwasawa decomposition, Ann. Sci. École Norm. Sup. (4) 6 (1973), 413–455 (1974). MR 0364552
  • [10] J. P. Serre, Représentations linéaires et espaces homogènes kählériens des groupes de Lie compacts (d'après A. Borel & A. Weil), Séminaire Bourbaki 100 (1954).
  • [11] J.-M. Souriau, Structure des systèmes dynamiques, Ma\cflexıtrises de mathématiques, Dunod, Paris, 1970 (French). MR 0260238
  • [12] J. Tits, Sur certaines classes d’espaces homogènes de groupes de Lie, Acad. Roy. Belg. Cl. Sci. Mém. Coll. in 8^{∘} 29 (1955), no. 3, 268 (French). MR 0076286
  • [13] V. G. Kac and D. H. Peterson, Unitary structure in representations of infinite-dimensional groups and a convexity theorem, Invent. Math. 76 (1984), no. 1, 1–14. MR 739620, 10.1007/BF01388487

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E60, 22E15, 58F06

Retrieve articles in all journals with MSC: 22E60, 22E15, 58F06


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1111441-7
Article copyright: © Copyright 1992 American Mathematical Society